Flash Flood, Marshall
- When
- June 19, 4:30 PM CST to 6:00 PM CST
- Where
- Marshall County, Claysville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
several inches of water over highway 431.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 19, 2:35 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT THU JUN 19 2003 WATER VAPOR SATELLITE ANIMATION INDICATED AN UPPER LEVEL DISTURBANCE MOVING OVER NORTHERN ALABAMA AND TENNESSEE. THIS DISTURBANCE AND STRONG NEAR SUMMER SOLSTICE DAYTIME HEATING WAS PROVIDING ENOUGH LIFT TO GET SHOWERS AND T-STORMS IN PROGRESS OVER THE REGION. AT THE SURFACE...A COLD FRONT CONTINUED MOVE SOUTH EXTENDING FROM KANSAS TO ALONG THE KY/OH VALLEY. FORECAST WISE...THE COLD FRONT SHOULD CONTINUE ITS MOTION...AND PASS SOUTH ACROSS NORTHERN ALABAMA BEGINNING BEFORE DAYBREAK OVER THE TN/AL BORDER...AND REACHING THE MIDDLE OF STATE BY MIDDAY. SLIGHTLY COOLER...AND MUCH DRIER AIR NORTH OF THE FRONT SHOULD MARK AN END TO THE LAST WEEK OR SO OF RAINS THE REGION HAS EXPERIENCED. MODIFIED CANADIAN HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD SOUTH...AND HELP TO PUSH THE LOWER LEVEL GULF MOISTURE BACK TO THE COAST. THUS A GOOD DRYING TREND SHOULD BE NOTED FOR THE NEXT FEW DAYS...IN OTHER WORDS A FAIR WEEKEND WEATHERWISE. ALTHOUGH TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR TOMORROW...THEY SHOULD RECOVER AND RISE TO OR ABOVE SEASONAL LEVELS FOR THE WEEKEND AND EARLY NEXT WEEK. THE SURFACE RIDGE SHOULD REMAIN AND SLOWLY STAGNATE ALONG THE SE COAST NEXT WORK WEEK. A SOUTHERLY FLOW AROUND THE HIGH WILL BRING A RETURN OF GULF MOISTURE TO THE REGION AFTER MONDAY. WITH THIS MOISTURE AND CONTINUED SUMMER TIME HEATING...WILL KEEP THE NEXT CHANCE OF SHOWER AND T-STORMS GOING TUESDAY TO THURSDAY. FIRST GUESS TEMPS AND POPS.... HUNTSVILLE 67/83 59/86 64 41000 M SHOALS 67/83 59/86 65 41000 FT PAYNE 68/84 56/85 59 41000 CULLMAN 69/85 60/87 66 42-00 .HUN...NONE. RSB
ALZ001>010-016-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH ALABAMA THIS AFTERNOON AND EARLY EVENING. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE SLOW...THEREFORE SOME AREAS WILL EXPERIENCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS WEEKEND WILL BRING DRIER AND WARMER WEATHER TO THE REGION AS HIGH PRESSURE BUILDS INTO THE REGION. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST EARLY NEXT WEEK. .CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 24
ALZ001>010-016-191830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1205 PM CDT THU JUN 19 2003 ...SIGNIFICANT WEATHER ALERT FOR THUNDERSTORMS ACROSS NORTHERN ALABAMA... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE EAST ACROSS NORTHERN ALABAMA THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 30 MPH. DUE TO THE SLOW MOVEMENT OF THESE STORMS...SOME LOCATIONS COULD RECEIVE HEAVY RAINFALL WITH HOURLY AMOUNTS UP TO ONE INCH. RAINFALL AMOUNTS IN MOST LOCATIONS WILL BE BETWEEN 1/10 AND 2/10 OF AN INCH. AREAS THAT CAN EXPECT HEAVIER RAINFALL INCLUDE CULLMAN...FLORENCE...AND ATHENS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. 24
ALZ008>010-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 402 PM CDT THU JUN 19 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ACROSS NORTHERN ALABAMA... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH SOUTHERN JACKSON...MARSHALL...DEKALB...AND MORGAN COUNTIES THROUGH 530 PM. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL... OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH. DUE TO THE SLOW MOVEMENT OF THESE STORMS...SOME LOCATIONS COULD RECEIVE HEAVY RAINFALL WITH HOURLY AMOUNTS UP TO ONE INCH. AREAS THAT CAN EXPECT HEAVIER RAINFALL INCLUDE FORT PAYNE...VALLEY HEAD... RAINSVILLE...AND INTO HARTSELLE. RAINFALL AMOUNTS ELSEWHERE WILL BE AROUND 2/10 OF AN INCH. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. 05/08
ALZ007>010-192230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 403 PM CDT THU JUN 19 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ACROSS NORTHERN ALABAMA... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH SOUTHERN JACKSON...MARSHALL...DEKALB...AND MORGAN COUNTIES THROUGH 530 PM. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL... OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH. DUE TO THE SLOW MOVEMENT OF THESE STORMS...SOME LOCATIONS COULD RECEIVE HEAVY RAINFALL WITH HOURLY AMOUNTS UP TO ONE INCH. AREAS THAT CAN EXPECT HEAVIER RAINFALL INCLUDE FORT PAYNE...VALLEY HEAD... RAINSVILLE...AND INTO HARTSELLE. RAINFALL AMOUNTS ELSEWHERE WILL BE AROUND 2/10 OF AN INCH. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. 05/08
The Northeast Alabama radar (KHTX), 66 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 flash flood. Local standard time, as filed.
several inches of water over highway 431.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363184.